New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lisa Rae
New Member


Date Joined Jan 2016
Total Posts : 1
   Posted 1/22/2016 7:49 AM (GMT -7)   
I have been taking Seroquel for about a year and a half. My doctor told me that a possible side effect is metabolic syndrome, in which trigylcedrides, cholesterol, and blood glucose levels can rise dramatically even leading to diabetes. I have a family history of diabetes--grandmother, father, sister--and I expressed reluctance to take it, but I was really out of options for drugs in that category. In a very short time, my severe mental health problems took a surprising upswing. I felt like I had woken from hibernation and began to get out and contact friends and be social again. But yesterday my primary care doctor told me I have diabetes. She adamantly denied that the diabetes could have been brought on by seroquel. I called my psychiatrist right away and told him that I needed to get off seroquel. He wants me to stay on it. I don't know what to do. Should I seek a second opinion? Anyone else had this issue?

Lanie G
Forum Moderator


Date Joined Nov 2006
Total Posts : 6024
   Posted 1/22/2016 8:11 AM (GMT -7)   
Welcome to HealingWell, Lisa Rae. After looking up the side-effects of Seroquel, I see it's quite an effective drug for some conditions although there are some strong side-effects. It is warned that if you have a family history of diabetes that you should tell your doctor because it can raise blood sugar a lot. I would be concerned about that and I don't think your primary doctor who denied the diabetes could have been caused by Seroquel knows about the side effects of the drug.

The following is from Drugs.com:

"Seroquel side effects
Get emergency medical help if you have signs of an allergic reaction to Seroquel: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.

Call your doctor at once if you have:

twitching or uncontrollable movements of your eyes, lips, tongue, face, arms, or legs;
mask-like appearance of the face, trouble swallowing, problems with speech;
a light-headed feeling, like you might pass out;
blurred vision, tunnel vision, eye pain, or seeing halos around lights;
severe nervous system reaction - very stiff (rigid) muscles, high fever, sweating, confusion, fast or uneven heartbeats, tremors, fainting;
high blood sugar - increased thirst, increased urination, hunger, dry mouth, fruity breath odor, drowsiness, dry skin, blurred vision, weight loss; or
low blood cell counts - sudden weakness or ill feeling, fever, chills, cold or flu symptoms, cough, sore throat, red or swollen gums, painful mouth sores, skin sores, trouble breathing."

If I were you, I would ask the psychiatrist to change you to another drug because of your blood sugar. I know he wants you to stay on it, but I would ask for another drug. Maybe you need to change doctors? I know that's not easy.
Lanie

diabetes moderator
diabetes type 2 controlled by diet and exercise and
metformin
very low carb way of eating

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20035
   Posted 1/28/2016 4:21 AM (GMT -7)   
it will raise blood sugars - not casual to the dx.
THE HAPPY TURTLE.

A QUOTE FROM THE HAPPY TURTLE THAT REFLECTS ME.

"COMPLEXITY IS MY WAY OF EXPRESSING MY NEEDS IN A MANNER THAT IS NEITHER DESTRUCTIVE, NOR NEGATIVE"
'
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 10, 2017 11:18 PM (GMT -7)
There are a total of 2,903,864 posts in 318,692 threads.
View Active Threads


Who's Online
This forum has 158102 registered members. Please welcome our newest member, Deanna_lc.
253 Guest(s), 1 Registered Member(s) are currently online.  Details
Dogdays